Thanks Thanks:  1
Likes Likes:  0
Page 1 of 2 12 LastLast
Results 1 to 10 of 20
  1. #1
    Join Date
    May 2011
    Location
    British Columbia
    Posts
    1,589
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Effexor: Cardiac Side Effects?

    Are heart palpitations a common side effect of Effexor and at what point should someone be concerned?

  2. #2
    Join Date
    Aug 2005
    Posts
    8,978
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Effexor: Cardiac Side Effects?

    The Canadian product monograph lists tachychardia* as a relatively infrequent side effect, but is nevertheless listed. Any unusual cardiac activity should be investigated to rule out other causes, and to determine if a dose adjustment of the Effexor might be required.

    Is this occurring with the immediate release or Extended XR release tablet?

    Has blood pressure been monitored and have there been any unusual changes?



  3. #3
    Join Date
    Sep 2012
    Location
    scotland
    Posts
    265
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Effexor: Cardiac Side Effects?

    I did experience them on effexor I was taking the slow release quite a high dose though
    225mg/per day

    I also used to get vertigo, swooshing in my head when I moved my eyes left to right (still do get this sometimes) and it wrecked my libido as well and I slept all the time.

    However when I first became seriously depressed it was massively helpful, I would just not advise anyone to stay on it more than the recommended 8 months.

  4. #4
    Join Date
    Aug 2005
    Posts
    8,978
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Effexor: Cardiac Side Effects?

    I would just not advise anyone to stay on it more than the recommended 8 months.
    According to the U.S. and Canadian product monographs for Effexor, the official prescribing and usage documents approved by the FDA and Health Canada respectively, there is no restriction, or recommendation to cease the medication after 8 months.

    To my knowledge no such recommendation appears in the medical literature.

  5. #5
    Join Date
    Sep 2012
    Location
    scotland
    Posts
    265
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Effexor: Cardiac Side Effects?

    In the uk it's procedure to rotate antidepressants every 8 months due to problems with break through depression

    It's not adhered to religiously due to some people not wanting to change or others having very limited options due to health complications but it is the recommended protocol when prescribing in the uk.

    However with effexor I would encourage anyone not to be on it too long due to lasting side effects

    I have a few from the years I was on it that have never went away

  6. #6
    Join Date
    Aug 2005
    Posts
    8,978
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Effexor: Cardiac Side Effects?

    In the uk it's procedure to rotate antidepressants every 8 months due to problems with break through depression
    I cannot imagine what the rationale of a protocol like that would be since individuals usually respond best to selected compounds within the SSRI, SNRI class of medications. When a positive response is found, most physicians will stick to what works.

    SSRI's are not generally known to produce tolerance nor habituation, and unless a person is not doing well with a particular compound or is not experiencing symptom relief, I believe most physicians, at least in North america, tend to maintain their patients on the compound that works.

    with effexor I would encourage anyone not to be on it too long due to lasting side effects
    Your own experience may not have been positive with Effexor, but comparative studies indicate Effexor (venlafaxine) is very well tolerated. In fact it has been adopted as the standard studies, as Effexor is one of the most prescribed antidepressants in the world.

    In any case, the decision to discontinue or change medication must be made in consultation with one's physician, and there has to be a rational reason for making any change.

    I have a few from the years I was on it that have never went away
    What lasting effects have you experienced that can be directly attributed to Effexor?

  7. #7
    Join Date
    Sep 2012
    Location
    scotland
    Posts
    265
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Effexor: Cardiac Side Effects?

    Intestinal issues

    Eye problems, neuropathic pain (hands and feet) the wooshing sensation that i wake up to everyday which started during missed doses of venlafaxine, vertigo and balance issues.

    It is one of the most prescribed... but interestingly there is a war between the makers of velanfaxine and people who have experienced what I have and worse happening online.

    The company that make it have actually employed people to trawl the internet arguing against experiences like mine and as far as I am aware there are actually class actions regarding venlafaxine going through the courts in the US, though it has been a few years since I actively followed these issues.

    There is no doubt this treatment is a life saver, it was in my case (for a while)

    as for prescription protocol every lecturer I have had in my studies has referred to and made me write about anti depressant rotation and the preferred length of time which is where I got the 8 month time line from.

  8. #8
    Join Date
    May 2011
    Location
    British Columbia
    Posts
    1,589
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Effexor: Cardiac Side Effects?

    Thanks Wooby, it's good to get peoples experiences. It is extended release and it is my daughter who started this about 3 mths ago. She did not feel well when first starting this (nauseated) and then missed a dose and became really emotional and scared by the effects and went back to her GP who was angry with her for coming back to see her about not feeling well. She was scared about what she was experiencing so wanted to be sure she was ok and stated this to the GP who said ..."well I told you you would have some of these symptoms and to not come back to see me about them". Well, she did not tell her about the effects of missing a single dose!

    She is now trying to get an appointment with a psychiatrist to see if this is the best med for her and has been experiencing more palpitations then earlier and is afraid to go back to the GP. Sheesh!

    I have not taken this med so was not sure what was just medication starting symptoms that will fade or something she should be worried about.

    Anyway, I know that folks on here can't give medication advise so I just called her again to remind her to get the psychiatrist appt. She is studying a very intense program and the med has stabalized her mood so she can get through school.

  9. #9
    Join Date
    Oct 2004
    Location
    Earth
    Posts
    8,494
    Mentioned
    7 Post(s)
    Tagged
    0 Thread(s)

    Re: Effexor: Cardiac Side Effects?

    I hope she can get a psychiatrist appointment. I don't like how she was treated by the doctor. That wouldn't make it easy to be open and honest about what's going on with her.

  10. #10
    Join Date
    May 2011
    Location
    British Columbia
    Posts
    1,589
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Effexor: Cardiac Side Effects?

    Thanks, Cat Dancer! I was really surprised that this doctor would behave like that myself....don't quite understand why...I have never had an experience like this with any GP who have been the prescribers of all of my meds....strange.

Page 1 of 2 12 LastLast

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.